Format

Send to

Choose Destination
J Neurol Sci. 1999 Jan 1;162(1):102-5.

Manganese intoxication during total parenteral nutrition: report of two cases and review of the literature.

Author information

1
The Third Department of Internal Medicine, Kagoshima University School of Medicine, Japan.

Abstract

We report two cases of manganese (Mn) intoxication during total parenteral nutrition including manganese (Mn). Both patients showed parkinsonism with psychiatric symptoms and elevated serum Mn levels. T1-weighted magnetic resonance images (MRI) revealed symmetrical high intensity lesions in the globus pallidus. Discontinuation of Mn supplementation and levodopa treatment improved the symptoms and MRI abnormalities in the both patients. Thus, careful attention should be paid to the long-term intravenous administration of Mn.

PMID:
10064179
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center